It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Knee & Hip Problems Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-14-2012, 08:09 AM   #1
Newbie
(female)
 
Join Date: May 2012
Location: Oakland Ca USA
Posts: 1
niedzielski17 HB User
Continuous cramping after knee replacement in calf and thigh after 4.6 mo

Has anyone experienced this and what can be done. I have continual cramps in my calf and thigh after knee replacement 4.5 mos ago. i do stretches, take extra calcium, magnesium and potasium.

Any answers???? Thanks Rose

 
Old 05-14-2012, 10:28 AM   #2
Junior Member
(female)
 
Join Date: Mar 2012
Location: St. Paul, MN, USA
Posts: 35
Blog Entries: 1
Scoobygert HB User
Re: Continuous cramping after knee replacement in calf and thigh after 4.6 mo

aside from the obvious answer...talk to your doctor... I can only say that I have had this problem since my last series of knee injections. This past weekend I declared war on them and drank a big bottle of Gatoraide (bleh), and resumed my magnesium supplement. Last night was the first night I didn't have leg cramps in several months.

I had asked my doc about it, she checked my levels and they were all normal. We all know, though, that normal for the rest of the world may not be normal for us individually. I drank the icky Gatoraid (red and purple are the only two I can stomach), just like we always did in the Army for leg cramps, and it worked.

My sister the nurse says that you have to be careful and talk to your doc about cardiac enzymes like calcium, magnesium and potassium, though. Make sure your doc is keeping track of your levels.

I haven't had my knee replaced yet, but the last three surgeries on it all came with severe calf cramping. I found out it was because of how I was holding it when I walked/crutched along. I hated walking slowly and correctly, so I walked fast and wrong, which caused problems. Now I am prepping fr a replacement and already getting my head ready to walk slowly and correctly... Yeah, I hate slow!

 
Sponsors Lightbulb
   
Old 05-14-2012, 04:49 PM   #3
Senior Veteran
(female)
 
Join Date: Nov 2007
Location: Edmond, OK,USA
Posts: 808
Silver Swan HB UserSilver Swan HB UserSilver Swan HB UserSilver Swan HB UserSilver Swan HB UserSilver Swan HB UserSilver Swan HB User
Re: Continuous cramping after knee replacement in calf and thigh after 4.6 mo

Quote:
Originally Posted by niedzielski17 View Post
Has anyone experienced this and what can be done. I have continual cramps in my calf and thigh after knee replacement 4.5 mos ago. i do stretches, take extra calcium, magnesium and potasium.

Any answers???? Thanks Rose
Hi Rose:
I understand from my reading that drinking enough water helps. Maybe you could try drinking a little more water than usual and see if that helps. Don't overdo it on the water though! Let us know if this helps get rid of the cramps in your calf and thigh.

Shirley H.
__________________
Had two hip replacements about a year apart - the last one being August 2009.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



SweetPeainSF (48), janewhite1 (47), Silver Swan (29), jennybyc (26), SpineAZ (24), Grumpyathome (21), james079 (20), ldy12 (19), glennxyz (17), tiredbeinsick (17)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 10:57 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!